Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

43 year old. Started getting irregular period. What is causing this?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I am 43 years old got my period XXXXXXX 12 it was regular but then didnt get it till feb 25 and had it till march 12 was spotting from march 15 till 17th finally stopped but got my period april 5th again and last 3 times I get strings of blood what is causing this
Posted Sat, 27 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.
Usually during perimenopausal phase some amount of fluctuation in the hormones is possible which can lead to irregular periods.
But better to rule out other causes of irregular bleeding like fibroids, cervical or endometrial polyps, thyroid abnormalities etc.
So you better consult gynecologist, undergo physical examination and ultrasound to find out the possible cause for your problem.
If she suggests you can go for tests like hormonal profile, endometrial biopsy etc.
With this workup the cause can be identified and treatment can be given if needed.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor